Send to:

Choose Destination
See comment in PubMed Commons below
Ann Dermatol Venereol. 2012 Dec;139(12):828-31. doi: 10.1016/j.annder.2012.09.015. Epub 2012 Oct 31.

[Successive cutaneous adverse reactions to nilotinib and imatinib in a single patient].

[Article in French]

Author information

  • 1Service d'hématologie et d'oncologie pédiatrique, hôpital 20-Août-1953, CHU Ibn Rochd, 1, quartier des hôpitaux, Casablanca, Maroc.



Since the advent of targeted molecules, the treatment and prognosis of many cancers, especially chronic myeloid leukemia (CML), have been substantially modified through the introduction of first- and second-generation tyrosine kinase inhibitors. Skin effects constitute the most common adverse effects of these new substances. Although such skin changes are not life-threatening, they can have extensive clinical impact, in some cases leading to discontinuation of treatment.


A 47-year-old woman with no past medical history was followed for chronic phase CML since 26/11/2010 with the presence of the t(9; 22) karyotype. Imatinib (IM) was started at a dose of 400mg/day and haematological response was good. After 4 months of treatment with IM the patient presented with erythematous plaques on both upper limbs and on the oral and vaginal mucosa. These lesions disappeared after discontinuation of IM. The patient was then put on nilotinib 400mg/d and skin lesions reappeared after 3 weeks in the more serious form of erythema multiform with acral distribution, but with no involvement of the mucosa, resulting in immediate cessation of nilotinib. Skin biopsy was consistent with a drug-induced eruption. The lesions disappeared after discontinuation of nilotinib.


In case of intolerance to IM, a second-generation ITK (dasatinib or nilotinib) may be substituted, and while cross-sensitivities seem infrequent, therapy is problematic in these patients presenting potentially curable blood dyscrasias.

Copyright © 2012 Elsevier Masson SAS. All rights reserved.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Masson (France)
    Loading ...
    Write to the Help Desk